Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 26, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 29, 2011, 3:37 AM MDT. It took effect at Jun 29, 2011, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2011, 3:37 AM MDT (09:37 UTC)
- In effect from
- Jun 29, 2011, 12:00 PM MDT
- Expired
- Jun 29, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
158 WWUS75 KPIH 290937 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 337 AM MDT WED JUN 29 2011 IDZ019>025-032-292200- /O.NEW.KPIH.WI.Y.0026.110629T1800Z-110630T0300Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 337 AM MDT WED JUN 29 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL DEVELOP AT THE HIGHLANDS AND ARCO DESERT FIRST...THEN SPREAD INTO THE SNAKE RIVER PLAIN DURING THE EARLY AFTERNOON. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT...MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT... PRESTON * IMPACTS...STRONG WINDS CAN PICK UP DUST AND SEVERELY REDUCE VISIBILITY ON AREA HIGHWAYS IN A VERY SHORT DISTANCE. WIND OF THIS STRENGTH MAKES BOATING HAZARDOUS ON LAKES IN THE AFFECTED AREA. TREES THAT HAVE BEEN IN SATURATED GROUND OR NEAR FLOODED AREAS CAN HAVE WEAKENED ROOT SYSTEMS AND COULD POTENTIALLY BE BLOWN DOWN...TAKING POWER LINES WITH THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
2 follow-up statements
554 WWUS75 KPIH 291920 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 120 PM MDT WED JUN 29 2011 IDZ019>025-032-300300- /O.CON.KPIH.WI.Y.0026.000000T0000Z-110630T0300Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 120 PM MDT WED JUN 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS ARE ALREADY GUSTING UP TO 45 MPH IN THE ARCO DESERT...SOUTH CENTRAL HIGHLANDS AND NORTHERN WASATCH. STRONGER WIND GUSTS WILL WILL DEVELOP IN THE EASTERN HIGHLANDS BY 3 PM MDT. WINDS ARE EXPECTED DECREASE TO 10 TO 20 MPH BY 9 PM MDT. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON... FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...ARCO...CHALLIS...MACKAY... WILLOW CREEK SUMMIT...PRESTON * IMPACTS...STRONG WINDS CAN PICK UP DUST AND SEVERELY REDUCE VISIBILITY ON AREA HIGHWAYS IN A VERY SHORT DISTANCE. WIND OF THIS STRENGTH MAKES BOATING HAZARDOUS ON LAKES IN THE AFFECTED AREA. TREES THAT HAVE BEEN IN SATURATED GROUND OR NEAR FLOODED AREAS CAN HAVE WEAKENED ROOT SYSTEMS AND COULD POTENTIALLY BE BLOWN DOWN...TAKING POWER LINES WITH THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
518 WWUS75 KPIH 300240 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 840 PM MDT WED JUN 29 2011 IDZ019>025-032-300345- /O.EXP.KPIH.WI.Y.0026.000000T0000Z-110630T0300Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 840 PM MDT WED JUN 29 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED SIGNIFICANTLY THIS EVENING ACROSS EASTERN IDAHO. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 28, 7:50 PM MDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jun 28, 7:50 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 750 PM MDT TUE JUN 28 2011 .UPDATE...HAVE ALREADY MADE A FEW MINOR UPDATES TO GOIG FORECAST FOR THIS EVENING. FIRST...MOISTURE HEADED NORTH OUT OF UTAH HAS REACHED THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA. SHOWERS ARE OCCURRING MAINLY FROM MALAD TO MONTPELIER THOUGH A FEW LIGHT ECHOES HAVE REACHED SLIGHTLY FURTHER NORTH. LIGHTNING HAS SO FAR KEPT TO THE UTAH SIDE OF THE BORDER BUT POSSIBILITY STILL EXISTS FOR THE IDAHO SIDE THROUGH THIS EVENING. FURTHER NORTHWEST SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MAINLY JUST OUTSIDE THE EAST IDAHO FORECAST AREA OVER LEMHI COUNTRY NEAR SALMON AND AREAS NORTH. BOTH REGIONS ARE IN FAVORABLE DIFLUENT FLOW ALOFT AHEAD OF UPPER LOW ALONG CALIFORNIA COAST. THUNDERSTORM THREAT SHOULD DIMINISH WITH LOSS OF HEATING OVERNIGHT BUT RESUME DURING THE AFTERNOON WEDNESDAY. AREAL THREAT OF THUNDERSTORMS SHOULD INCREASE AS UPPER TROUGH MOVES INLAND. OTHERWISE...WINDS REMAIN A BIT GUSTY THIS EVENING BUT LATEST MESONET OBS INDICATE SOME DECREASE ALREADY OCCURRING. WINDS SURROUNDING AMERICAN FALLS RES HAVE DECRASED SUBSTANTIALLY SO HAVE ALREADY ISSUE EXPIRATION STATEMENT FOR LAKE WIND ADVISORY. PENDING ANY CHANGES IN CURRENT PRCIPITATION PATTERN NO OTHER UPDATES ANTICIPATED THIS EVENING. DMH && .PREV DISCUSSION... /ISSUED 218 PM MDT TUE JUN 28 2011/ SHORT TERM...A SLIGHT SLOWING OF THE WEST COAST LOW MOVING INLAND IS EVIDENT IN THE MODELS...OTHERWISE A SLIGHT CHANCE OF THUNDERSTORMS EARLY WEDNESDAY MORNING IS POSSIBLE IN THE CENTRAL MOUNTAINS. HIGH PRESSURE CENTERED OVER THE OKLAHOMA AND TEXAS PAN HANDLE IS ALSO CONTRIBUTING SOME SOUTHERLY MOISTURE SLIPPING NORTH THROUGH UTAH WHICH COULD PLAY INTO THUNDERSTORMS POTENTIAL AROUND BEAR LAKE WEDNESDAY. TROUGH LOOKS PRETTY VIGOROUS IN SATELLITE IMAGERY AND EVEN THOUGH IT OPENS UP AS IT MOVES INLAND...THERE ARE STILL SOME 8.5 TO 9 C/KM LAPSE RATES...PRECIPITABLE WATER VALUES 7 TO .75 EVIDENCED OFF THE 12Z BOI SOUNDING AND A COUPLE OTHER CONVECTIVE PERAMENTERS THAT SUGGEST AN ISOLATED SEVERE THUNDERSTORM COULD BE POSSIBLE IN THE CENTRAL MOUNTAINS WEDNESDAY. BY THURSDAY EVNEING THE TROUGH M,OVES WELL OFF TO THE EAST AND A FAIRLY DRY ZONAL FLOW PATTERN PREVAILS FOR A COUPLE OF DAYS. MODELS STILL SHOW SOME HINT OF INSTABILITY RETURING MONDAY OR TUESDAY WITH MOISTURE INCREASE CIRCULATING NORTH FROM HIGH BUILDING OVER THE ARIZONA AND UTAH BORDER. RS AVIATION...UPPER RIDGE WILL STILL BE THE DOMINANT FEATURE THROUGH MOST OF THE NEXT 24 HOURS...HOWEVER AN UPPER LOW IS DEEPENING OFF THE NORTHERN CALIFORNIA COAST AND MAY IMPACT WINDS NEAR THE END OF THE TAF PERIOD. HAVE KEPT MAINLY WITH GUIDANCE ON WINDS THIS AFTERNOON AND TONIGHT KEEPING THEM MAINLY FROM THE SOUTH AND TAPERING OFF AFTER SUNSET. EXPECTING VFR CONDITIONS AT TERMINALS AS A RESULT OF THE UPPER RIDGE. HINSBERGER FIRE WEATHER...A COLD FRONT WILL PASS ACROSS THE REGION TOMORROW THROUGH THURSDAY MORNING RESULTING IN AFTERNOON AND EVENING SHOWERS AND ISOLATED THUNDERSTORMS. THE FRONT WILL ALSO BRING STRONG WINDS ACROSS MUCH OF EASTERN IDAHO WITH GUSTS AS HIGH AS 40 MPH IN HIGHER TERRAIN. WEATHER WILL BECOME MORE SETTLED THURSDAY EVENING AND THROUGH THE WEEKEND AS TEMPERATURES SLOWLY WARM BACK INTO THE UPPER 80S. HINSBERGER HYDROLOGY...WITH THE LOWER VALLEYS HITTING THE 90F MARK THIS AFTERNOON AND ONLY A COUPLE DEGREES COOLER EXPECTED FOR WEDNESDAY...THE HIGHER ELEVATION SNOW PACK IS UNDERGOING SOME MELTING AND EXCELERATED RUN OFF. PRECIPTIATION ASSOCIATED WITH THE WEST COAST LOW MOVING INLAND THE NEXT FEW DAYS IS NOT GREAT...BUT ISOLATED THUNDERSTORMS STORMS PRODUCING .1 TO .2 INCH COULD BE ENOUGH TO AGREVATE STREAM FLOWS IN A COUPLE OF PLACES WHJERE STREAMS ARE ALREADY AT BANKFUL OR MINOR ROADWAY FLOODING IS ALREADY OCCURING. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:12 PM MDT | Areal Flood Advisory | PIH | Teton | 24 hr |
| Jun 29, 3:18 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 27 min |
| Jun 29, 3:49 PM MDT | Special Weather Statement | PIH | Bingham | 41 min |
| Jun 29, 5:25 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 50 min |
| Jun 29, 5:45 PM MDT | Special Weather Statement | PIH | Custer | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.